Peer reviewed literature shows very rare cardiovascular events attributed to Phentermine. Almost no clear case of myocardial infarction, even in patients with known coronary artery disease. . I suggest to read the very informative reply of R. Rothman and E. Hendricks (1) to a case report describing a 48-year-old woman with no significant medical history who developed a myocardial infarction and subsequent ventricular tachycardia/fibrillation (2). The authors attributed the event to Phentermine, which they describe as a popular amphetamine- like “over-the-counter” diet pill, (just to illustrate how much misinformation is out there among physicians). There are also no reported cases of serious cardiac arrhythmias, or cardiomyopathies associated with phentermine.
Dr. Eric Thorn
For Appointments Call 703-717-7780www.vhcphysiciangroup.com/cardiology
Cardiologist and Obesity Medicine Specialist.